Advertisement

Wichita police use Narcan to save man’s life

Man saved after accidentally overdosing on fentanyl
Published: May. 23, 2022 at 11:12 AM CDT
Email This Link
Share on Pinterest
Share on LinkedIn

WICHITA, Kan. (KWCH) - Wichita police are now equipped with a medication that rapidly reverses an opioid overdose. Just last week, it helped save a young man’s life.

The Wichita Police Department said it began issuing Narcan to patrol officers and supervisors in all four bureaus this month in response to the drastic increases in fentanyl overdoses, and, “Already, it’s proving to be a valuable asset in our efforts to combat overdose deaths.”

According to a post on the police department’s Facebook page, on Friday, a sergeant was parked at the Patrol West substation when a man drove into the parking lot and flagged him down. He told the sergeant that his friend was unresponsive in his car, and he thought he might be overdosing on fentanyl after ingesting a counterfeit Percocet pill. The sergeant administered Narcan to the 20-year-old man, who was unresponsive and struggling to breathe. Within minutes, he was conscious again and breathing normally.

“WPD wants to remind everyone of the dangers posed by counterfeit pills. If you obtain a pill from anyone other than a licensed pharmacist, you are taking a risk that could be fatal. If you believe you or someone you know may be overdosing, please call 911 immediately so life-saving measures can be taken!”

Copyright 2022 KWCH. All rights reserved.